What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 22, 2:56 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 2:56 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
356 PM EDT Mon Jun 22 2020
.SYNOPSIS...
A surface trough will linger over the Piedmont through Tuesday
night. A cold front will approach the state from the NW Wednesday.
The front will settle to our south and east by late week.
&&
.NEAR TERM /TONIGHT/...
As of 231 PM Monday...
A short wave trough is currently moving east across our CWA. Widely
scattered showers and tstms have formed northeast of Raleigh, thanks
in part to ascent on the east side of the aforementioned short wave
trough axis. In addition, latest mesoanalysis shows 3000+ MLCAPE,
but very little deep layer shear. In addition, the current cells
are slowly moving into an area of more favorable DCAPE. With all
this said, we can't rule out a SVR cell or two with any of the cells
assoc with the aforementioned feature (wind gusts being the main
threat). Otherwise, one would think that our western zones should
remain rain-free in the subsident/western side of the short wave
trough axis, however, many of the CAMs suggest that some of the
tstms ongoing across the high terrain of NC and SC may make a run
toward our southwestern Piedmont zones later this evening. As such,
will need to keep slight chance PoPs in the forecast for the first
period for pretty much of all central NC, despite the fact that it
should remain dry for most places most of the time. Lows tonight a
few deg either side of 70.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 231 PM Monday...
The short wave trough, currently seen on water vapor crossing the
mid-Mississippi River Valley, will move east tonight and approach
and cross our CWA during the daytime and evening Tuesday. With
plenty of moisture and heating to assist the synoptic scale ascent
assoc with the short wave, look for scattered showers/tstms to
develop along the prefrontal trough and subsequent outflow
boundaries, and move across central NC as the mid/late afternoon
progresses into the evening. Given the strong heating and increasing
flow aloft and subsequent increase in deep layer shear, a few of the
cells may possibly become strong to severe with damaging wind gusts
the main threat. With a similar airmass as today, look for highs in
the 87-93 range from NW to S. Lows Tuesday night will be in the
upper 60s to lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 355 PM Monday...
An upper trough will move east across the Great Lakes on Wednesday,
with a trailing cold front draped south into the TN Valley and
western NC. This will result in increased shower and storm chances
across central NC. The best chance will be in SE zones where
moisture and instability will be higher (PW of 1.7-1.9 inches and
CAPE of 1500-2000 J/kg in GEFS plumes). So have likely POPs in the
Southern Coastal Plain and Sandhills with chance POPs elsewhere. The
front does appear weaker than yesterday, so POPs and QPF have
decreased slightly. 1000-500 mb shear also should be relatively
marginal (about 20-30 kts), but there still could be a few pulse
strong to severe storms, and the SPC has introduced a marginal risk
for Wednesday from Raleigh south and east. Flooding does not appear
to be a big concern, with QPF amounts averaging around a quarter to
half an inch.
The cold front will move through central NC on Thursday, but its
exact timing and placement are still uncertain, and exactly how far
east it gets will determine precipitation chances across the area.
The GFS is slower with the frontal passage than the ECMWF, and thus
has more QPF. The best chance for showers and storms on Thursday
will be in the Coastal Plain, so for now have high chance POPs here
decreasing to slight in the NW Piedmont. By Friday and Saturday, the
front should be well east of the area, and an upper ridge will build
overhead, so these days should be mainly dry. As dew points increase
on Sunday and Monday, chances of afternoon and evening convection
slightly increase as well, especially on Monday as another system
may approach from the west.
Temperatures will be seasonable this week, except slightly below
normal (low to mid 80s) on Thursday in the wake of the cold front.
The upper ridge will result in hotter temperatures (low to mid 90s)
by the weekend and early next week.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 215 PM Monday...
Through 18Z Tuesday: Generally VFR conditions are forecast through
the TAF period, although there will be a few widely scattered tstms
with local sub-MVFR conditions this afternoon and evening, with the
best coverage mainly east of I-95 and across the western Piedmont.
Expect SW sfc winds aob 10kt through the TAF period, except variable
with higher gusts invof of tstm activity.
After 18Z Tuesday: Generally VFR conditions are expected Tue-Thu,
with scattered, mainly afternoon and evening thunderstorms and the
associated sub-VFR conditions and gusty wind to 40kt.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Badgett
NEAR TERM...np
SHORT TERM...np
LONG TERM...Danco
AVIATION...np
Hazardous weather outlook, Jun 22, 1:38 PM EST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
238 PM EDT Mon Jun 22 2020
NCZ009>011-026>028-043-231845-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
238 PM EDT Mon Jun 22 2020
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This afternoon and tonight.
A few isolated severe thunderstorms are possible this afternoon and
evening, with damaging wind gusts the main threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated severe thunderstorms are possible during the afternoon and
evening of both Tuesday and Wednesday, with damaging wind gusts the
main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ007-008-021>025-038>042-073>078-083>086-088-089-231845-
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
238 PM EDT Mon Jun 22 2020
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated severe thunderstorms are possible during the afternoon and
evening of both Tuesday and Wednesday, with damaging wind gusts the
main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 22, 12:45 PM EST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Mon Jun 22 2020
NCZ010-011-028-221830-
Edgecombe NC-Warren NC-Halifax NC-
145 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN...NORTHWESTERN
EDGECOMBE AND HALIFAX COUNTIES UNTIL 230 PM EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Littleton, or 9 miles southwest of Roanoke Rapids,
moving east at 20 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Enfield, Weldon, Whitakers,
Glenview, Medoc Mountain State Park, Tillery and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3651 7790 3648 7776 3648 7764 3644 7762
3641 7755 3637 7755 3634 7759 3632 7757
3630 7754 3632 7744 3619 7736 3604 7775
3615 7770 3613 7772 3616 7775 3614 7789
3619 7792 3619 7796 3654 7805 3654 7790
TIME...MOT...LOC 1744Z 252DEG 19KT 3636 7778Special weather statement, Jun 22, 1:34 PM EST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
234 PM EDT Mon Jun 22 2020
NCZ011-221915-
Halifax NC-
234 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY UNTIL 315 PM
EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Halifax, moving northeast at 20 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Roanoke Rapids, Halifax, Scotland Neck, Littleton, Enfield, Weldon,
Hobgood, Glenview, Medoc Mountain State Park and Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
3609 7753 3615 7768 3614 7789 3619 7797
3618 7798 3620 7801 3637 7791 3651 7790
3648 7764 3641 7755 3632 7757 3632 7744
3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 1834Z 229DEG 16KT 3625 7750Special weather statement, Jun 22, 5:50 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
650 PM EDT Mon Jun 22 2020
NCZ073-074-222345-
Stanly NC-Montgomery NC-
650 PM EDT Mon Jun 22 2020
...A DEVELOPING STRONG THUNDERSTORM CAPABLE OF STRONG WIND GUSTS
WILL AFFECT NORTHWESTERN MONTGOMERY AND STANLY COUNTIES UNTIL 745 PM
EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Plyler, or 11 miles southwest of Albemarle, moving
east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3550 8029 3551 7996 3543 7983 3525 7986
3521 8016 3521 8026 3517 8035 3518 8037
3517 8043 3526 8045
TIME...MOT...LOC 2249Z 254DEG 19KT 3527 8036
26Special weather statement, Jun 22, 6:28 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
728 PM EDT Mon Jun 22 2020
NCZ042-043-078-230030-
Johnston NC-Wayne NC-Wilson NC-
728 PM EDT Mon Jun 22 2020
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT WAYNE...
SOUTHEASTERN WILSON AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 830 PM
EDT...
At 727 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 10 miles west of Fremont, or 10 miles east of
Smithfield, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Wilson, Fremont, Walnut Creek,
Micro, Selma, Pine Level and Kenly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3559 7779 3557 7782 3543 7783 3540 7780
3518 7784 3515 7790 3517 7793 3527 7829
3529 7830 3528 7833 3531 7844 3562 7829
3581 7778
TIME...MOT...LOC 2327Z 248DEG 22KT 3556 7816
CC